Ohio, 2008

Damaging Winds and High Wind in Ohio, December 28, 2008

December 28, 2008 · NWS CLE · 8 events in 8 counties and zones

A strong low pressure system tracked through the northern Great Lakes during the overnight and morning hours of the 28th. A cold front moved through the region.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A strong low pressure system tracked through the northern Great Lakes during the overnight and morning hours of the 28th. A cold front moved through the region. While there were mainly just showers associated with the cold front, these showers were heavy enough to bring down severe winds. Once the cold front passed, synoptic winds associated with the strong low pressure system allowed for high winds to continue in some locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Dec 28, 3:12 AM EST, 58 minutes earlier.

Area forecast discussion, Dec 28, 3:12 AM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
312 AM EST SUN DEC 28 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH THROUGH OHIO AND PENNSYLVANIA
TODAY...BRINGING GUSTY CONDITIONS AS WELL AS COOLER TEMPERATURES.
HIGH PRESSURE WILL RETURN TO THE REGION TONIGHT ALLOWING FOR DRIER
WEATHER TO START THE UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT JUST ABOUT TO ENTER NORTHWEST OHIO AS OF 07Z.
PRECIPITATION HAS BECOME MORE SHOWERY SINCE MIDNIGHT AS ALL
LIGHTNING HAS DIMINISHED BUT STILL CANT RULE OUT A RUMBLE OF THUNDER
THIS MORNING. WINDS SO FAR HAVENT BEEN TOO TERRIBLY STRONG...A FEW
GUSTS INTO THE UPPER 20KTS BUT THATS BEEN THE WORST OF IT. UPSTREAM
OBS IMMEDIATELY AHEAD OF/BEHIND THE FRONT INDICATE THAT HIGHER WINDS
ARE ON TAP ACROSS THE FORECAST AREA...HOWEVER IT APPEARS THEY WILL
BE RELATIVELY SHORT LIVED. I WILL CONTINUE THE WIND ADVISORY AS IS
SINCE I THINK ADVISORY WINDS WILL OCCUR ACROSS THE ENTIRE AREA...BUT
WILL ADVISE NEXT SHIFT THAT THE DURATION COULD PROBABLY BE TRIMMED
BACK A BIT.

TWO OTHER ISSUES TO CONTEND WITH...THE FIRST BEING HOW LONG TO HOLD
ONTO THE MENTION OF RAIN. WHILE THE BACK EDGE OF THE RAIN IS FAIRLY
RAGGED ON THE REGIONAL RADAR MOSAIC...MY BEST GUESS IS THAT PRECIP
IS FINISHED WEST OF A KSBN/KIND LINE. THIS WOULD END THE PRECIP
ACROSS MY WESTERN COUNTIES RIGHT AROUND DAYBREAK AND ACROSS MY
ENTIRE AREA BY NOON. I WILL CARRY A LOW CHANCE MENTION IN THE WEST
THIS MORNING WITH MUCH HIGHER POPS FURTHER EAST...HOWEVER I THINK
ALL PRECIP SHOULD BE DONE BY NOON WITH CLEARING SKIES. THERE IS A
LOT OF DRY AIR BEHIND THIS SYSTEM AND I THINK WE WILL BE HARD
PRESSED TO KEEP CLOUDY SKIES IN PLACE ALL DAY.

THE OTHER ISSUE IS TEMPERATURES...TEMPS WILL BE FALLING ALL DAY IN
THE WEST BUT WILL REMAIN WARM THIS MORNING IN THE EAST BEFORE
TUMBLING AROUND MID-MORNING. I WILL WORD THE FORECAST TO MENTION
FALLING TEMPS BUT HOURLY TEMPS/GRIDS WILL CERTAINLY NEED TO BE
TWEAKED AS COLD AIR RUSHES IN THIS MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
COLD FRONT WILL BE WELL EAST OF THE AREA BY THIS EVENING. WINDS WILL
BE ON THE DECREASE AS THE PRESSURE GRADIENT RELAXES AND AS HIGH
PRESSURE SETTLES INTO PLACE ACROSS THE LOWER OHIO VALLEY. WENT WITH
A DRY FORECAST TONIGHT AND DURING THE DAY ON MONDAY AND THIS
CONTINUES TO BE IN LINE WITH ALL MODEL GUIDANCE. A WEAK TROUGH WILL
MOVE THROUGH ONTARIO MONDAY NIGHT BUT REMAIN NORTH OF THE LAKE...THE
GFS IS HINTING AT SOME VERY LIGHT SNOWFALL DOWNWIND OF THE LAKE
MONDAY NIGHT BUT THE NAM REMAINS DRY. LOCAL GFS-BASED WRF ALSO
HINTING AT SOME LIGHT SNOW MONDAY NIGHT ACROSS NW PA...IT LOOKS LIKE
A PRETTY SLIM CHANCE AT THIS POINT BUT I WILL RETAIN LOW CHANCE POPS
ACROSS NW PA MON NIGHT FOR CONTINUITY. BY TUESDAY MORNING HOWEVER
ANOTHER RIDGE SETTLES IN OVER THE SOUTHEASTERN CONUS AND I DONT
EXPECT ANY PRECIP ANYWHERE ACROSS THE FORECAST AREA. THIS SHOULD
CONTINUE TO BE THE CASE UNTIL TUESDAY NIGHT AS A FAST MOVING WAVE OF
LOW PRESSURE MOVES FROM WISCONSIN TO WESTERN NEW YORK. SNOW SHOULD
DEVELOP FAIRLY QUICKLY AHEAD OF THIS WAVE TUESDAY NIGHT BUT SHOULD
ALSO DISSIPATE QUICKLY BEHIND IT. HIGH PRESSURE WILL SETTLE IN FROM
THE WEST WEDNESDAY NIGHT BUT A FEW SNOW SHOWERS WILL LIKELY HANG ON
ACROSS THE EASTERN COUNTIES INTO EARLY THURSDAY MORNING.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
FORECAST FOR THE LATTER PORTION OF THE WEEK RELATIVELY UNCHANGED AS
THE EURO AND GFS MODELS SHARE GOOD AGREEMENT. HIGH PRESSURE SHOULD
BE WELL ESTABLISHED ACROSS THE FORECAST THURSDAY MORNING WITH
DECREASING CLOUDS. SHOULD BE A CHILLY START TO THE DAY BUT AS THE
HIGH SLIDES EAST I EXPECT TEMPS TO REBOUND TO NEAR NORMAL VALUES
THURSDAY AFTERNOON. ANOTHER WAVE OF LOW PRESSURE WILL MOVE THROUGH
THE GREAT LAKES ON FRIDAY. PRECIP WITH THIS WAVE APPEARS TO BE A
GOOD BET PER PREVIOUS FORECAST...NO MAJOR CHANGES TO POPS FRIDAY OR
SATURDAY. CONDITIONS MAY BE SLOW TO DRY OUT ON SATURDAY AS A
SECONDARY TROUGH ROTATES ACROSS LAKE ERIE SATURDAY MORNING AND I
KEPT SNOW MENTIONED DOWNWIND OF THE LAKE THROUGH SATURDAY NIGHT.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
COLD FRONT AS OF 04Z JUST MOVING INTO INDIANA WITH SHRA AND EVEN
SOME WIDELY SCT EMBEDDED TS. LOOKS LIKE SHRA WILL MOVE INTO
WESTERN SITES WELL AHEAD OF THE FRONT OVER THE NEXT FEW HOURS.
MENTIONED SOME TSRA AT WESTERN SITES GIVEN LIGHTNING SHOWING UP
ACROSS INDIANA. FOR REMAINDER OF SITES ONLY MENTIONED SOME CB AS
CONFIDENCE NOT AS STRONG FOR EASTERN 2/3 OF AREA. FRONT LOOKS TO
CROSS CENTRAL AREAS FROM 10-12Z AND THEN 11-14Z FOR FAR EAST.
PRECIP EXPECTED TO END FAIRLY QUICKLY AFTER FROPA THEN CEILINGS
COULD COME UP QUICKLY ESP ACROSS WESTERN AREAS INTO AFTERNOON. FOR
REMAINDER BROUGHT CEILINGS UP THROUGH MORNING AND AFTN HOURS.

WINDS DURING THE PD WILL CONTINUE GUSTY FROM SOUTH AHEAD OF
FRONT...THEN TURN SW BEHIND FRONT. DIDN/T MAKE TOO MANY
ADJUSTMENTS TO WINDS FROM PREVIOUS FORECASTS WITH GUSTS 30-40KT
JUST AHEAD AND BEHIND FRONT. WITH LOW PRES EXPECTED TO TRACK WELL
NORTH OF THE AREA AND MOVE ALONG FAIRLY QUICKLY CONTINUED WITH FM
GROUPS LATER IN TAF PERIOD MAINLY TO INDICATE DIMINISHING WINDS
WITH HI PRES MOVING IN SUN EVENING.

OUTLOOK...MAINLY VFR SUNDAY NIGHT EXCEPT ERIE WHERE LAKE CLOUDS MAY
ALLOW FOR SOME BKN030 CIGS. CHANCE OF SOME MVFR CONDITIONS MONDAY
NIGHT AND EARLY TUESDAY. VFR TUE...THEN ANOTHER LOW PRES BUILDS IN
WITH MVFR AND POSS LCL IFR TUES NITE/WED. VFR WED NIGHT AND THU.

&&

.MARINE...
WILL CONTINUE WITH MARINE HEADLINES AS THEY ARE.  COLD FRONT NOW
ENTERING WESTERN OHIO AND SHOULD BE ON THE WESTERN BASIN OF THE LAKE
BY 5AM.  WEST WINDS GUSTING TO 25 TO 30 KNOTS AHEAD OF THE FRONT
WILL TURN WSW AND INCREASE TO 30 TO 35 KNOTS.  PEAK GUSTS TO THE
WEST HAVE REACHED THE LOW TO MID 40 KNOT RANGE AND WOULD EXPECT THAT
ON THE LAKE AS WELL.  FRONT WILL LIKELY CLEAR THE EAST END OF THE
LAKE AROUND 11AM OR SO. LATE AFTERNOON AND OVERNIGHT EXPECT WINDS TO
DIMINISH QUICKLY HIGH PRESSURE BUILDS TOWARD THE AREA FROM THE
SOUTHWEST. STRONG WSW FLOW WILL ALSO TAKE LAKE LEVELS BELOW THE
CRITICAL MARK.  THIS SHOULD TAKE PLACE AROUND DAWN AND LAST MUCH OF
THE DAY.  NEXT SYSTEM TO AFFECT THE LAKE WILL COME LATE MONDAY INTO
MONDAY NIGHT AS A CLIPPER MOVES THROUGH THE CENTRAL LAKES. A COLD
FRONT WILL MOVE ACROSS THE LAKE DURING THE EVENING ALTHOUGH GALES
ARE NOT EXPECTED.  WEDNESDAY ANOTHER LOW WILL INTENSIFY ACROSS THE
CENTRAL MISSISSIPPI VALLEY AND MOVE ACROSS THE LOWER LAKES.  SOME
SMALL DIFFERENCES WITH THE NAM AND GFS LOW POSITIONS AND TRACKS
WOULD NOT NORMALLY BE SIGNIFICANT ALTHOUGH THE TRACK WILL BE CLOSE
TO THE LAKE AND THEREFORE ANY DIFFERENCES RESULT IN A SIGNIFICANT
DIFFERENCE IN WIND DIRECTION.  FOR NOW WILL SIDE WITH THE NAM WHICH
IS A BIT SLOWER AND FURTHER SOUTH THAN THE GFS.  EITHER WAY
WEDNESDAY SHOULD SEE WINDS TURN NORTHWEST BEHIND THE SYSTEM IN COLD
ADVECTION. HIGH PRESSURE TO BUILD IN LATE WEDNESDAY AND THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR OHZ011>014-
     020>023-031>033-038-089.
     WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR OHZ003-006>010-
     017>019-027>030-036-037-047.
PA...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LEZ061-142>149-
     162>169.
     LOW WATER ADVISORY FROM 6 AM THIS MORNING TO 10 AM EST MONDAY
     FOR LEZ142>144-162>164.

&&

SYNOPSIS...LEINS
NEAR TERM...LEINS
SHORT TERM...LEINS
LONG TERM...LEINS
AVIATION...ABE
MARINE...TK
Hazardous weather outlook, Dec 27, 3:45 PM EST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EST SAT DEC 27 2008

OHZ011>014-020>023-031>033-038-089-PAZ001>003-282045-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
345 PM EST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>010-017>019-027>030-036-037-047-282045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
345 PM EST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>144-162>164-282045-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
345 PM EST SAT DEC 27 2008

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST SUNDAY...
...LOW WATER ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 10 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   LOW WATER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ145-146-165-166-282045-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
345 PM EST SAT DEC 27 2008

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

LOW WATER MAY OCCUR ON THE WEST END OF THE LAKE SUNDAY AND SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-147>149-167>169-282045-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA-
ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
345 PM EST SAT DEC 27 2008

...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Detroit radar (KDTX), 127 km away, was scanning. The volume nearest the first event began at 09:08 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 1 high wind. Local standard time, as filed.

Thunderstorm Wind, Lucas

When
December 28, 4:10 AM EST
Where
Lucas County, (Tol)toledo Express
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
41.580, -83.800

Automated weather equipment at the Toledo Express Airport measured a wind gust of 66 mph during the early morning hours as the cold front passed through.

Thunderstorm Wind, Wood

When
December 28, 4:32 AM EST
Where
Wood County, 1.38 mi SE of Walbridge
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.565, -83.483

Automated weather observing equipment at Toledo Metcalf Airport measured a wind gust of 58 mph as the cold front pushed through the area.

Thunderstorm Wind, Lorain

When
December 28, 5:38 AM EST
Where
Lorain County, Elyria Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
41.330, -82.100

Automated weather observing equipment at the Lorain-Elyria Airport measured a wind gusts associated with convection along the cold front of 60 mph.

Thunderstorm Wind, Cuyahoga

When
December 28, 6:01 AM EST
Where
Cuyahoga County, (Cle)hopkins Intl Ar
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.420, -81.850

Automated weather equipment at Cleveland Hopkins International Airport measured a convective wind gust of 58 mph along the cold front.

Thunderstorm Wind, Holmes

When
December 28, 6:30 AM EST
Where
Holmes County, Holmesville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.630, -81.930

A few trees were reported down.

Thunderstorm Wind, Geauga

When
December 28, 6:45 AM EST
Where
Geauga County, Chardon
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
41.580, -81.200

Several trees were reported down throughout the county.

Thunderstorm Wind, Ashtabula

When
December 28, 7:25 AM EST
Where
Ashtabula County, Ashtabula
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
41.880, -80.800

Several large limbs were reported down. Power outages were also reported in the area.

High Wind, Hancock

When
December 28, 7:45 AM EST
Where
Hancock forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.002, -83.666 (the zone’s center; the record gives no point)

Automated weather observing equipment at the Findlay Airport measured a wind gust of 58 mph. This wind gust occurred well after the cold front passed through the area, and was associated with the synoptic winds generated by the strong low pressure system north of the region.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2008Every state in 2008This day in weather historyWarnings in Ohio, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 144756, 144757, 144753, 144749, 144751, 144750, 144752, 144758.